MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, following delivery, a bakri tamponade balloon catheter was used for treatment of postpartum hemorrhage (pph) related to atony and placenta previa.A suture needle was used to suture the bleeding prior to attempting balloon placement.The balloon was injected with 100ml of air and did not see a significant shrinkage.The balloon was placed into the uterine cavity transabdominally, and injection with water when leaking was noted, and diluted blood was found.The balloon was removed, and reinjection of water and a rupture was found.It is unknown to what volume the balloon was inflated to.The total estimated amount of blood loss was 700ml with 600ml loss before the placement of the device and an additional 100ml after the failure of the device was noted.A blood transfusion was not needed for the patient.The user replaced the device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: customer occupation = unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation as reported, following delivery, a bakri tamponade balloon catheter was used for treatment of postpartum hemorrhage (pph) related to atony and placenta previa.A suture needle was used to suture the bleeding prior to attempting balloon placement.The balloon was injected with 100ml of air and did not see a significant shrinkage.The balloon was placed into the uterine cavity transabdominally, and injection with water when leaking was noted, and diluted blood was found.The balloon was removed, and reinjection of water and a rupture was found.It is unknown to what volume the balloon was inflated to.The total estimated amount of blood loss was 700ml with 600ml loss before the placement of the device and an additional 100ml after the failure of the device was noted.A blood transfusion was not needed for the patient.The user replaced the device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed one other related complaint associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: - "warnings: the balloon should be inflated with sterile liquid such as sterile water, sterile saline, or lactated ringers¿ solution.The balloon should never be inflated with air, carbon dioxide or any other gas." - "how supplied: upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20714207
Report Number1820334-2024-01510
Device Sequence Number9783250
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)270410(10)16000433
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number16000433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale